MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NON-MOD CEM C/R FEM SZ3 LT; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. GII NON-MOD CEM C/R FEM SZ3 LT; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71420068
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision was performed due to periprosthetic infection of the left knee.Three components were explanted.
 
Additional Manufacturer Narrative
Additional info: results of investigation: it was reported that revision was performed due to periprosthetic infection of the left knee.Three components were explanted.The affected genesis ii articular insert, genesis ii tibial baseplate and genesis ii non-modular cr femoral component, used in treatment, were not returned for evaluation.Therefore, a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported event could not be corroborated.No medical documents were received for investigation.Therefore, no medical assessment can be performed at this time.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII NON-MOD CEM C/R FEM SZ3 LT
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9566754
Report Number1020279-2020-00172
Device Sequence Number16869420
Product Code JWH
UDI-Device Identifier03596010205780
UDI-Public03596010205780
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model Number71420068
Device Catalogue Number71420068
Device Lot Number15GM14600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN:71420164, GENESIS II TIBIAL, LOT:E1512119.; PN:71420490 GENESIS II INSERT, LOT:15ET54795.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR